Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 43, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 29, 2013, 5:17 PM CDT for Allamakee County, Clayton County, Iowa. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2013, 5:17 PM CDT (22:17 UTC)
- Expired
- May 29, 2013, 6:15 PM CDT
- In force
- 58 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Allamakee County, IA, Clayton County, IA
The radar
The La Crosse radar (KARX), 104 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 5:50 PM CDT | HAIL 0.88 | 1 N Edgewood, IA | RELAYED FROM DELAWARE COUNTY EMERGENCY MANAGER |
| May 29, 5:51 PM CDT | TORNADO | 1 E Garnavillo, IA | POLE BARN DAMAGED ALONG WITH TREES KNOCKED DOWN NEARBY. SAME STORM THAT LED TO DAMAGE IN GRANT COUNTY WISCONSIN. TIME ESTIMATED. |
| May 29, 5:53 PM CDT | HAIL 0.25 | Edgewood, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 2:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
560
WUUS53 KARX 292217
SVRARX
IAC005-043-292315-
/O.NEW.KARX.SV.W.0043.130529T2217Z-130529T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
517 PM CDT WED MAY 29 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ALLAMAKEE COUNTY IN NORTHEAST IOWA...
CLAYTON COUNTY IN NORTHEAST IOWA...
* UNTIL 615 PM CDT
* AT 512 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM CLERMONT TO ARLINGTON TO WINTHROP...AND MOVING
EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
POSTVILLE AND VOLGA AROUND 525 PM CDT.
STRAWBERRY POINT AROUND 530 PM CDT.
ELKADER AROUND 540 PM CDT.
MONONA AND FARMERSBURG AROUND 545 PM CDT.
GARNAVILLO AROUND 555 PM CDT.
MCGREGOR AND MARQUETTE AROUND 605 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4264 9161 4318 9160 4317 9115 4314 9115
4313 9118 4304 9118 4297 9115 4291 9115
4287 9110 4275 9106 4268 9095 4268 9090
4265 9089
TIME...MOT...LOC 2217Z 259DEG 26KT 4307 9166 4275 9162
4246 9174
HAIL...<.75IN
WIND...60MPH
$$
SCHMIDT2 follow-up statements
417
WWUS53 KARX 292243
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
543 PM CDT WED MAY 29 2013
IAC005-043-292315-
/O.CON.KARX.SV.W.0043.000000T0000Z-130529T2315Z/
ALLAMAKEE IA-CLAYTON IA-
543 PM CDT WED MAY 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLAYTON AND
SOUTHERN ALLAMAKEE COUNTIES UNTIL 615 PM CDT...
AT 541 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 8 MILES WEST OF HARPERS FERRY TO GARNAVILLO TO
GREELEY...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
MCGREGOR AND MARQUETTE AROUND 550 PM CDT.
GUTTENBERG AROUND 555 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE COUNTY ROADS X 47 AND C 7 X...
UPDEGRAFF...FAIRVIEW...EFFIGY MOUNDS...PIKES PEAK STATE PARK...J WOOD
CAMPGROUND...WAUKON JCT...CLAYTON...OSTERDOCK AND LOCK AND DAM 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4264 9161 4318 9160 4317 9115 4314 9115
4313 9118 4304 9118 4297 9115 4291 9115
4287 9110 4275 9106 4268 9095 4268 9090
4265 9089
TIME...MOT...LOC 2244Z 246DEG 42KT 4320 9127 4288 9123
4259 9135
HAIL...0.88IN
WIND...60MPH
$$
SCHMIDT446
WWUS53 KARX 292256
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
556 PM CDT WED MAY 29 2013
IAC005-043-292306-
/O.CAN.KARX.SV.W.0043.000000T0000Z-130529T2315Z/
ALLAMAKEE IA-CLAYTON IA-
556 PM CDT WED MAY 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR CLAYTON AND SOUTHERN ALLAMAKEE
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4264 9161 4318 9160 4317 9115 4314 9115
4313 9118 4304 9118 4297 9115 4291 9115
4287 9110 4275 9106 4268 9095 4268 9090
4265 9089
TIME...MOT...LOC 2256Z 246DEG 42KT 4326 9109 4294 9105
4265 9118
$$
SCHMIDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 4:29 PM CDT, 48 minutes earlier.
Area forecast discussion, May 29, 4:29 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
429 PM CDT WED MAY 29 2013
.UPDATE...
ISSUED AT 429 PM CDT WED MAY 29 2013
HAVE EXPANDED THE FLASH FLOOD WATCH EASTWARD TO INCLUDE
HOUSTON...ALLAMAKEE AND CLAYTON COUNTIES. PRESENT CONVECTION
TRACKING ACROSS WESTERN PORTIONS OF THE FORECAST AREA HAS BEEN
MOVING MORE SLOWLY ACROSS NORTHEAST IOWA...PRIMARILY DUE TO LOWER
0-6KM SHEAR THERE. AS THIS CONVECTION MOVES INTO THE EXPANSION
AREA...EXPECTING THE RAIN TO PRIME CONDITIONS FOR POSSIBLE FLASH
FLOODING...EITHER FROM THE CURRENT CONVECTION OR FROM ADDITIONAL
EXPECTED CONVECTION LATER TONIGHT INTO THURSDAY. ALSO STARTED THE
FLASH FLOOD WATCH NOW GIVEN CURRENT CONVECTION AND THE NEED FOR
WARNINGS SOONER THAN EXPECTED.
&&
.SHORT TERM...(TONIGHT THROUGH THURSDAY)
ISSUED AT 308 PM CDT WED MAY 29 2013
MAIN CONCERN IS SEVERE POTENTIAL GOING INTO THIS EVENING AND HEAVY
RAINFALL POTENTIAL THROUGH THURSDAY.
WATER VAPOR IMAGERY/RAP 500MB ANALYSIS SHOWS A DEEPENING TROUGH OF
LOW PRESSURE ACROSS THE CENTRAL ROCKIES INTO THE SOUTHERN PLAINS.
THIS IN TURN WAS DRIVING AN INCREASINGLY MOIST/UNSTABLE SOUTHERLY
SURFACE FLOW FROM THE PLAINS INTO THE UPPER MISSISSIPPI RIVER VALLEY
REGION. AT THE SURFACE LOW PRESSURE WAS LOCATED OVER SOUTHEAST CO
WITH A WARM FRONT EXTENDING NORTHEAST THROUGH IA INTO SOUTHERN WI.
CONVECTION/SOME STRONG TO SEVERE WAS FIRING ALONG/AHEAD OF THIS WARM
FRONT ON THE NOSE OF INCREASING 925-85OMB MOISTURE
TRANSPORT/INCREASING CAPE POOL. DEW POINTS ACROSS OUR AREA THIS
AFTERNOON WERE IN THE MID/UPPER 60S WITH AROUND 70 ACROSS EASTERN
IA.
LOOK FOR ONGOING SHOWER/THUNDERSTORM ACTIVITY THIS EVENING AS THE
WARM FRONT/NOSE OF RATHER INTENSE MOISTURE TRANSPORT CONTINUES TO PUSH NORTH
ACROSS THE AREA. RAP SHOWING 0-1KM MLCAPE IN THE 3000-3500J/KG WITH
INCREASING 0-3KM BULK SHEAR IN THE 25-35KT RANGE BETWEEN 4 PM AND 8
PM ACROSS PORTIONS OF NORTHEAST IA/SOUTHWEST WI. CAPE/BULK SHEAR AND
ENHANCED 0-1KM EHI VALUES WOULD FAVOR TORNADOGENESIS ALONG THE WARM
FRONT AS IT PUSHES THROUGH NORTHEAST IA/SOUTHWEST WI. WILL HAVE TO
KEEP AN EYE ON LARGE HAIL/DAMAGING WIND/TORNADIC POTENTIAL GOING INTO
EVENING. CAPE STARTS DWINDLING AFTER SUNSET...HOWEVER...MODELS
CONTINUE TO SHOW FETCH OF STRONG 925-850MB MOISTURE TRANSPORT
ADVECTING INTO OUR AREA OVERNIGHT INTO THURSDAY. THIS WILL BE AHEAD
OF A COLD FRONT PUSHING EASTWARD INTO THE CENTRAL PLAINS.
PRECIPITABLE WATER VALUES INCREASE INTO THE 1.5 TO 1.7IN RANGE. WITH
THIS IN MIND THERE WILL BE THE POTENTIAL WILL BE THERE FOR SOME
HEAVY RAINFALL. HAVE ISSUED A FLASH FLOOD WATCH FOR PORTIONS OF THE
AREA THIS EVENING THROUGH THURSDAY TO COVER THIS. SEE THE HYDROLOGY
SECTION BELOW FOR FURTHER DETAILS.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 308 PM CDT WED MAY 29 2013
MAIN AXIS OF MOISTURE TRANSPORT/ENHANCED PRECIPITABLE WATER SHIFTS
EAST OF THE AREA THURSDAY NIGHT WITH A COLD FRONT LAGGING ACROSS
CENTRAL MN INTO EASTERN NEBRASKA/CENTRAL KS. SO...EXPECTING HEAVIER
RAINFALL TO TAPER OFF IN THE EVENING/OVERNIGHT FROM WEST TO EAST.
THE COLD FRONT WILL CONTINUE TO PUSH SLOWLY EAST INTO THE AREA
FRIDAY WITH INCREASING MOISTURE TRANSPORT INTO FAR SOUTHERN WI
DURING THE AFTERNOON. HAVE TAILORED SHRA/TS CHANCES WITH LIKELY
ACROSS THE SOUTH...TAPERING TO 40-50 POPS ACROSS THE NORTHWEST.
FOR FRIDAY NIGHT THROUGH SUNDAY...LOOK FOR A MID-LEVEL CLOSED LOW TO
MAKE ITS WAY ACROSS THE AREA FOR SCATTERED SHOWERS AND COOLING
TEMPERATURES.
SUNDAY NIGHT THROUGH MONDAY LOOKS DRY AND COOL AS A RIDGE OF HIGH
PRESSURE BUILDS IN FROM THE PLAINS.
SHOWER/THUNDERSTORM CHANCES RETURN TO THE AREA MONDAY NIGHT THROUGH
WEDNESDAY AS ANOTHER CLOSED MID-LEVEL LOW SYSTEM DROPS ACROSS THE
NORTHERN PLAINS INTO THE UPPER MISSISSIPPI RIVER REGION. THIS SYSTEM
WILL ALSO RESULT IN BELOW NORMAL TEMPERATURES THROUGH THIS PERIOD.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED
AT 1233 PM CDT WED MAY 29 2013
THE WARM FRONT HAS PUSHED NORTH OF THE TAF SITES...WITH A WARM...
MOIST AND UNSTABLE AIRMASS OVERSPREADING SOUTHERN MN/WESTERN WI.
CLOUDS ALONG/SOUTH OF THE FRONT HAVE GENERALLY CLEARED OUT/BECOME
SCATTERED WITH THE MAIN FOCUS FOR SHRA/TSRA REMAINING WEST OF THE
AREA EARLY THIS AFTERNOON...PROVIDING A PERIOD OF IMPROVED VFR
CONDITIONS THRU MID TO LATE AFTERNOON.
MAIN FORCING/LIFT AND DEEPER MOISTURE CONTINUE TO SPREAD NORTHEAST
AND EAST ACROSS THE AREA LATER THIS AFTERNOON THRU TONIGHT INTO
THURSDAY. SHRA/TSRA CHANCES/TIMING IN THE SUMMERY AIRMASS OVER-
SPREADING THE AREA REMAIN PROBLEMATIC AFTER THE 20-23Z TIME-FRAME
THIS AFTERNOON THRU THU. APPEARS ONE ROUND OF SHRA/TSRA TO MOVE
ACROSS THE TAF SITES IN THE 20-03Z TIME PERIOD LATER TODAY.
CONFIDENCE MODERATE ON THIS ROUND. ANOTHER ROUND OF SHRA/TSRA LOOKS
TO MOVE ACROSS THE TAF SITES LATER TONIGHT/THU MORNING. GIVEN A WIDE
VARIETY OF SMALL SCALE TRIGGERS AND MODEL SOLUTIONS...CONFIDENCE
LOWER LATER TONIGHT/THU. OPTED NOT TO SPREAD EXTENSIVE PERIODS OF
TSRA/CB IN THE TAFS FOR NOW GIVEN MDT CONFIDENCE AT BEST. WILL JUST
HAVE TO PLAN ON SOME AMD/UPDATES ONCE TIMING/COVERAGE OF THE ROUNDS
OF CONVECTION BECOME CLEARER.
&&
.HYDROLOGY...TONIGHT THROUGH FRIDAY
ISSUED AT 429 PM CDT WED MAY 29 2013
PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE
REGION THROUGH FRIDAY. THE HEAVIEST RAIN IS EXPECTED TO FALL FROM
THURSDAY INTO FRIDAY. TOTAL RAINFALL FROM TODAY THROUGH FRIDAY
COULD RANGE FROM 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. THIS COULD LEAD TO FLASH FLOODING AS WELL AS RISES AND
POSSIBLE FLOODING ON AREA RIVERS. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR NORTHEAST IA AND PORTIONS OF SOUTHEAST MN THROUGH THU.
THIS MAY NEED TO BE EXPANDED NORTHWARD...OR POSSIBLY EVEN EASTWARD
INTO WI...AS DETAILS OF TIMING/LOCATION OF THE CONTINUED HEAVY
RAIN THREAT BECOME CLEARER.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR MNZ094>096.
IA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR IAZ008>011-018-
019-029-030.
&&
UPDATE...AJ
SHORT TERM...DAS
LONG TERM....DAS
AVIATION.....RRS
HYDROLOGY....DAS/AJHazardous weather outlook, May 29, 12:05 PM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1205 PM CDT WED MAY 29 2013 IAZ011-030-MNZ079-086>088-096-WIZ017-029-032>034-041>044-053>055- 061-301101- ADAMS-ALLAMAKEE-BUFFALO-CLARK-CLAYTON-CRAWFORD-DODGE-GRANT-HOUSTON- JACKSON-JUNEAU-LA CROSSE-MONROE-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINONA- 1205 PM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP IN A MOIST AND UNSTABLE AIRMASS OVER THE AREA LATER THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE LATER THIS AFTERNOON AND EVENING...MAINLY BETWEEN 4 PM AND 10 PM. IF SEVERE STORMS DEVELOP... LARGE HAIL AND DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAINS...ARE THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THURSDAY INTO FRIDAY. STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINS ARE THE MAIN THREATS. THE THREAT FOR LOCALLY HEAVY RAINS COULD CONTINUE INTO FRIDAY. ISOLATED THUNDERSTORMS REMAIN POSSIBLE SATURDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. ADDITIONAL RAINFALL TOTALS BY THE END OF THE WEEK WILL RANGE FROM 1 TO 3 INCHES. THIS COULD RESULT IN RISES AND POSSIBLE FLOODING ON AREA RIVERS. THUNDERSTORM CHANCES RETURN TUESDAY. .SPOTTER INFORMATION STATEMENT... LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING...AND AGAIN THURSDAY AFTERNOON AND EVENING. RAINFALL REPORTS ARE ALWAYS APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>010-018-019-029-MNZ094-095-301101- CHICKASAW-FAYETTE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-WINNESHIEK- 1205 PM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP IN A MOIST AND UNSTABLE AIRMASS OVER THE AREA THIS AFTERNOON...THEN ARE EXPECTED TO BECOME MORE WIDESPREAD WITH THE POTENTIAL FOR HEAVY RAIN TONIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE LATER THIS AFTERNOON AND EVENING...MAINLY BETWEEN 2 PM AND 9 PM. IF SEVERE STORMS DEVELOP...FLASH FLOODING...LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FLASH FLOOD WATCH CONTINUES THROUGH THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THURSDAY INTO FRIDAY. STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. LARGE HAIL...DAMAGING WINDS AND FLASH FLOODING ARE THE MAIN THREATS. THE THREAT FOR FLOODING COULD CONTINUE INTO FRIDAY. ISOLATED THUNDERSTORMS REMAIN POSSIBLE SATURDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. ADDITIONAL RAINFALL TOTALS BY THE END OF THE WEEK WILL RANGE FROM 1 TO 3 INCHES. THIS COULD RESULT IN RISES AND POSSIBLE FLOODING ON AREA RIVERS. THUNDERSTORM CHANCES RETURN TUESDAY. .SPOTTER INFORMATION STATEMENT... LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS EVENING...AND AGAIN THURSDAY AFTERNOON AND EVENING. RAINFALL REPORTS ARE ALWAYS APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RIECK/RRS
In the hours before
Local storm report, May 29, 4:53 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
453 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM FLASH FLOOD PROTIVIN 43.22N 92.09W
05/29/2013 HOWARD IA LAW ENFORCEMENT
SAND BAG OPERATIONS UNDERWAY TO PROTECT AGAINST BOHEMIAN
CREEK.
&&
MWLocal storm report, May 29, 4:54 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
454 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND GST BLACK RIVER FALLS 44.30N 90.85W
05/29/2013 M45 MPH JACKSON WI AMATEUR RADIO
&&
SHEASpecial weather statement, May 29, 4:55 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 455 PM CDT WED MAY 29 2013 IAZ010-011-019-029-030-MNZ088-096-WIZ017-029-033-034-041-042-053- 054-292300- ALLAMAKEE-CHICKASAW-CLARK-CLAYTON-CRAWFORD-FAYETTE-HOUSTON-JACKSON- LA CROSSE-MONROE-TAYLOR-TREMPEALEAU-VERNON-WINNESHIEK-WINONA- 455 PM CDT WED MAY 29 2013 AT 455 PM A LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUED TO DEVELOP AND SPREAD ACROSS PARTS OF NORTH CENTRAL AND WESTERN WISCONSIN TO SOUTHEAST MINNESOTA AND NORTHEAST IOWA. THE STORMS CONTINUED TO MOVE NORTHEAST AT 35 TO 40 MPH. BY 6 PM THE LEADING EDGE OF THE LINE WILL BE APPROACHING MEDFORD...SPARTA AND VIROQUA WISCONSIN TO STRAWBERRY POINT IOWA. THE STRONGER OF THE STORMS LOOK TO PASS NEAR AND NORTH OF NEILLSVILLE WISCONSIN AND ACROSS THE WEST UNION TO OELWEIN IOWA AREAS. WIND GUSTS OF 40 TO 50 MPH...SOME HAIL AND TORRENTIAL DOWNPOURS CAN BE EXPECTED WITH ANY OF THE STRONGER THUNDERSTORMS. RRS
Local storm report, May 29, 4:59 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
459 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND GST MERRILLAN 44.45N 90.84W
05/29/2013 E40 MPH JACKSON WI TRAINED SPOTTER
ALONG WITH HAIL
&&
SHEALocal storm report, May 29, 5:06 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
506 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL MERRILLAN 44.45N 90.84W
05/29/2013 E1.00 INCH JACKSON WI TRAINED SPOTTER
&&
SHEALocal storm report, May 29, 5:14 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
514 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND GST 3 W GREENWOOD 44.77N 90.66W
05/29/2013 E35 MPH CLARK WI AMATEUR RADIO
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 11:44 AM CDT | Flash Flood Watch | ARX | Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more | 32 hr |
| May 29, 2:25 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Floyd, Howard, Mitchell | 35 min |
| May 29, 2:50 PM CDT | Severe Thunderstorm Warning | ARX | Winneshiek | 25 min |
| May 29, 3:41 PM CDT | Flash Flood Warning | ARX | Chickasaw | 6 hr |
| May 29, 4:08 PM CDT | Flash Flood Warning | ARX | Howard, Winneshiek | 7 hr |
| May 29, 4:52 PM CDT | Severe Thunderstorm Warning | ARX | Fayette | 38 min |
| May 29, 5:30 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 45 min |
| May 29, 5:42 PM CDT | Flash Flood Warning | ARX | Allamakee, Winneshiek | 7 hr |
| May 29, 6:12 PM CDT | Areal Flood Warning | ARX | Fayette | 9 hr |
| May 29, 6:33 PM CDT | Flash Flood Warning | ARX | Clayton | 6 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.